Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

Nightingale HESI Exit

Explore Nightingale HESI Exit, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from Nightingale HESI Exit

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client is 2 hours postoperative in the PACU after abdominal surgery. The client is difficult to arouse, has a respiratory rate of 8/min, oxygen saturation of 88% on room air, and received IV morphine 20 minutes ago. What should the nurse do first?

    • A.Apply oxygen and stimulate the client while assessing airway and breathing
    • B.Administer the next prescribed dose of morphine for pain
    • C.Document the findings and reassess in 30 minutes
    • D.Place the client flat and encourage sleep

    Rationale: The low respiratory rate and oxygen saturation after an opioid indicate possible opioid-induced respiratory depression, so airway support, stimulation, and immediate reassessment take priority. Giving more morphine could worsen hypoventilation. Waiting to document delays needed intervention. A flat position may further compromise ventilation; the exam takeaway is to address airway and breathing before routine postoperative concerns.

  2. 2.A 74-year-old client arrives in the emergency department with sudden right-sided weakness and slurred speech that began 50 minutes ago. Blood pressure is 178/96 mm Hg, glucose is 112 mg/dL, and the client is awake. Which action should the nurse anticipate first?

    • A.Prepare the client for an immediate noncontrast head CT
    • B.Give aspirin before imaging to prevent clot extension
    • C.Lower the blood pressure rapidly with an IV antihypertensive
    • D.Offer water to assess swallowing

    Rationale: Urgent noncontrast head CT is needed to distinguish ischemic from hemorrhagic stroke before treatment decisions. Aspirin is withheld until hemorrhage is excluded. Rapid blood pressure reduction is not routinely indicated at this level and may impair cerebral perfusion. Oral fluids are unsafe until swallowing is assessed; the exam takeaway is rapid stroke imaging and aspiration precautions.

  3. 3.A 32-year-old client with type 1 diabetes is admitted to the medical unit with nausea, abdominal pain, and deep rapid respirations. Glucose is 486 mg/dL, potassium is 5.4 mEq/L, and arterial pH is 7.18. Which prescription should the nurse implement first?

    • A.Begin isotonic IV fluid replacement
    • B.Administer IV sodium bicarbonate
    • C.Give subcutaneous long-acting insulin
    • D.Restrict fluids until the glucose decreases

    Rationale: The findings indicate diabetic ketoacidosis with severe dehydration, making isotonic fluid replacement the initial priority. Bicarbonate is not routinely used at this pH and does not correct the underlying volume deficit. Long-acting subcutaneous insulin is not the initial treatment for DKA, which generally requires a monitored IV insulin protocol after initial fluids and potassium assessment. Fluid restriction worsens hypovolemia; the exam takeaway is to restore circulation while monitoring potassium and glucose.

  4. 4.A 59-year-old client with chronic kidney disease is admitted with weakness and palpitations. The potassium is 6.8 mEq/L, and the ECG shows peaked T waves. Which intervention should the nurse expect to implement first?

    • A.Administer IV calcium gluconate as prescribed
    • B.Encourage foods high in potassium
    • C.Give oral potassium chloride
    • D.Obtain a routine weight before further action

    Answer and rationale are in the full material.

  5. 5.A 76-year-old client with heart failure is receiving IV furosemide on a telemetry unit. The client reports muscle cramps; potassium is 2.9 mEq/L, and the monitor shows frequent premature ventricular contractions. What is the nurse's priority action?

    • A.Hold the furosemide and notify the health care provider
    • B.Administer the next furosemide dose to remove more fluid
    • C.Encourage the client to walk in the hallway
    • D.Document the rhythm and recheck potassium tomorrow

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 14, 2026 · Independent original practice and study material.